|abacavir and treatment
Feb 25, 2008
Hi Dr. McGovern:
I have come across data suggesting that abacavir therapy for HIV may interfere with treatment for Hepatitis C. There appears to have been further data presented at the recent CROI 2008 meeting.
Having already failed interferon / Ribavirin therapy while on an abacavir containing regimen, would you suggest a re-trial of the same on a different HIV-cocktail or would you recommend waiting for a new anti-hep c regimen? Thanks in advance for your help.
| Response from Dr. McGovern
This is a terrific question. I have been wondering about this myself.
The mechanism for this potential effect of abacavir is not known. I think a retrial of therapy will depend on several things:
1. Did you have a response and then relapse later? Or did you have no response at all?
2. Do you have significant liver disease?
I would also review whether you got weight based ribavirin the first time around if you had genotype 1 infection.
Best wishes for your health
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Giving Handjob Worried I Have HIV
- Coated Tongue After Topping Without Condom Does It Mean I Have HIV
- Stinging Pain After Blowjob Worried I Have HIV
- Swollen Lymph Glands After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Can A Blood Test Tell You If You Have An Std?
- Can You Catch Oral Thrush?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.